MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an elbow procedure the wand's tip broke inside the patient.The surgeon tried to use fluid to wash out the joint and used x ray to locate the tip but was not able to successfully locate and remove the tip; hence, it stayed in the patient.The procedure was successfully completed with significant delay using the same device.No other complications were reported.The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Although the cytotoxicity report the device passed cytotoxicity testing and is considered non-toxic, this is for short term use.Long term implantation data is not available.The patient impact beyond possible micro-motion and/or migration, local irritation/discomfort, and probable mri restrictions cannot be determined.The patient impact beyond the surgical time extension cannot be determined.No further medical assessment can be rendered at this time.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no related failures.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Risk management documents review found no additional risks that require to be added to the reference document.No further additional actions are required at this time.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1) using the wand above default output settings, thus causing the tip to break.2) pressing the tip against hard or bony surfaces, thus causing the tip to break.No containment or corrective actions are recommended at this time.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10151370
Report Number3006524618-2020-00364
Device Sequence Number2318181
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public00817470003574
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot Number2037643
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/22/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/13/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;